Alert archive / Wisconsin / Small Craft Advisories in 2014
Small Craft Advisory 53, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jun 3, 2014, 6:55 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2014, 6:55 AM CDT (11:55 UTC)
- Expired
- Jun 3, 2014, 2:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
543 WHUS73 KMKX 031155 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 655 AM CDT TUE JUN 3 2014 ...GUSTY WEST WINDS INTO THE AFTERNOON... .LOOK FOR GUSTY WEST WINDS IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM THIS MORNING. HIGH PRESSURE BUILDING IN BY AFTERNOON WILL CAUSE THE WINDS TO DIMINISH BY EARLY TO MID AFTERNOON. THE OFFSHORE WINDS WILL RESULT IN WAVES OF LESS THAN 1 FOOT ALONG THE SHORE...BUT BUILDING TO 3 FEET TOWARD OPEN WATER. LMZ643>646-031900- /O.NEW.KMKX.SC.Y.0053.140603T1155Z-140603T1900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 655 AM CDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. * WINDS: 15 TO 25 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 1 TO 3 FEET...LESS THAN 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
1 follow-up statement
130 WHUS73 KMKX 031419 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 919 AM CDT TUE JUN 3 2014 ...GUSTY WEST WINDS INTO THE AFTERNOON... .LOOK FOR GUSTY WEST WINDS IN THE WAKE OF A DEPARTING LOW PRESSURE SYSTEM THROUGH EARLY AFTERNOON. HIGH PRESSURE BUILDING IN BY AFTERNOON WILL CAUSE THE WINDS TO DIMINISH BY MID AFTERNOON. THE OFFSHORE WINDS WILL RESULT IN WAVES OF LESS THAN 1 FOOT ALONG THE SHORE...BUT BUILDING TO 3 FEET TOWARD OPEN WATER. LMZ643>646-031900- /O.CON.KMKX.SC.Y.0053.000000T0000Z-140603T1900Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 919 AM CDT TUE JUN 3 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. * WINDS: 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS...DIMINISHING TO 10 TO 15 KNOTS THIS AFTERNOON. * WAVES: 1 TO 3 FEET...LESS THAN 1 FOOT ALONG THE SHORE TO 3 FEET TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 23 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jun 3, 3:00 AM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 3:00 AM CDT, 3 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 300 AM CDT TUE JUN 3 2014 .TODAY...FORECAST CONFIDENCE IS HIGH. YOU/LL FEEL THE LOWER HUMIDITY TODAY AS WESTERLY WINDS BRING IN A DRIER AIR MASS WITH A NARROW HIGH PRESSURE RIDGE OFFERING AN ASSIST WITH SUBSIDENCE. LOOKS LIKE PLENTY OF SUN TODAY WITH A FEW AFTERNOON CU POSSIBLE. WINDS WILL BE A LITTLE GUSTY THIS MORNING AS THE PRESSURE GRADIENT WILL BE TIGHT WITH LOW PRESSURE EXITING TO THE NORTHEAST AND THE HIGH PUSHING IN FROM THE WEST. WINDS RELAX BY AFTERNOON. LOOK FOR HIGHS IN THE 70S. .TONIGHT...FORECAST CONFIDENCE IS MEDIUM. A VIGOROUS LOW PRESSURE SYSTEM WILL TRACK EAST ALONG THE KS/NE BORDER...REACHING THE 4 CORNERS VCNTY OF IA/MO/NE/KS BY 12Z WED. THE BIGGEST QUESTION IS HOW FAR NORTH OF THIS LOW WILL THE PRECIP GET. THE BEST INSTABILITY WILL BE WELL SOUTH OF THE AREA AND THERE IS CONCERN THAT AN ORGANIZED MCS COULD TAKE A DIVE SOUTHEAST TOWARD THE MORE FAVORABLE AIR MASS...INTERCEPTING A GOOD DEAL OF THE MOISTURE AND KEEP A LARGE PART OF OUR CWA DRY THROUGH 12Z. BUT...IT IS HARD TO IGNORE NEARLY EVERY MODEL BRINGING QPF ACROSS NEARLY THE ENTIRE AREA BY SUNRISE WED. THERE DOES APPEAR TO BE STRONG RRQ JET DYNAMICS CENTERED OVER THE CWA...AND DECENT ISENTROPIC LIFT/SATURATION TO JUSTIFY HIGH POPS AFTER MIDNIGHT INTO WEDNESDAY MORNING. THE FRONTOGENESIS AND WARM ADVECTION ARE ALSO IMPRESSIVE. ALL OF THESE PARAMETERS ARE BEST ACROSS THE FAR SOUTHERN TIER OF COUNTIES...TAPERING OFF QUICKLY TO THE NORTH. SOUNDINGS CLEARLY SHOW THIS SHOULD BE MAINLY A RAIN EVENT WITH A CHANCE OF THUNDER AS CAPE IS SMALL/SHALLOW. NO SEVERE WEATHER IS EXPECTED...THAT WILL STAY WILL SOUTH AND WEST OF WISCONSIN. .WEDNESDAY - CONFIDENCE...MEDIUM LOW PRESSURE WILL TRACK SOUTH OF WI. MODELS SHOW LOW LEVEL JET FEEDING INTO 850 BAROCLINIC ZONE SOUTH OF WI. THE ECMWF AND GFS KEEP HEAVIEST PRECIP TO OUR SOUTH WHILE THE NAM IS QUITE AGGRESSIVE WITH HEAVIER 3-4 TOTALS IN FAR SRN WI LINGERING AN AXIS OF HIGHER QPF INTO THE AFTERNOON ACROSS THE FAR SOUTH. THE NAM HAS A MORE NORTHERN TRACK TO THE VORT MAX WITH A LARGE BULLSEYE OF UPPER DIVERGENCE ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF A STRONG JET MAX ACROSS THE WESTERN LAKES. THE ECMWF/GFS AND GEM HAVE THE PRIMARY FEATURES SKEWED FURTHER SOUTH INCLUDING THE 850 BAROCLINIC ZONE. WILL STILL HAVE HIGH POPS FOR THE NORTHERN FRINGE OF THIS SYSTEM BUT HOLD OFF ON THE ROBUST QPF AMOUNTS FROM THE NAM AT THIS TIME. THUNDER POTENTIAL STILL LOOKS LIMITED FOR THIS EVENT WITH CAPE HARD TO FIND ON THE SOUNDING. WILL STILL MENTION A CHANCE OF THUNDER BUT WILL NOT HAVE AS A PREVAILING CONDITION. IT WILL BE A COOL DAY WITH EAST/NORTHEAST WINDS...CLOUD COVER AND THE GREATEST LIKELIHOOD OF RAIN IN THE MORNING. .THURSDAY AND FRIDAY - CONFIDENCE...MEDIUM HIGH PRESSURE WILL LIKELY DOMINATE. THE 00Z ECMWF HAS BACKED OFF ON SOME PRECIP FOR SRN WI. WILL GO DRY WITH GRADUAL WARMING THIS PERIOD. .SATURDAY AND SUNDAY - CONFIDENCE...MEDIUM MID LEVEL RIDGING TRANSITIONS TO A SOUTHWEST FLOW. POTENTIAL FOR A FEW SHORTWAVES TO SWING THROUGH FROM SATURDAY AFTERNOON THROUGH SATURDAY NIGHT. INITIAL SHOT LOOKS TO BE ACCOMPANIED BY LOW LEVEL JET MAX WITH MOISTURE SURGE. THEN AS MAIN LOW PULLS OUT SATURDAY NIGHT...ANOTHER LOW LEVEL JET WILL AID ADDITIONAL DEVELOPMENT WITH THE HELP OF THE SHORTWAVE RIDING NORTHEAST IN THE FLOW. MODELS ARE TAKING SURFACE LOW WITH THIS SYSTEM TO THE SOUTH OF WI...ESPECIALLY THE GFS. THE CWASP NUMBERS ARE BETTER ALIGNED TO THE SOUTH AND SOUTHEAST OF WI. .MONDAY - CONFIDENCE...MEDIUM WILL GO DRY WITH BOTH THE GFS AND ECMWF SHOWING HIGH PRESSURE TAKING HOLD. && .AVIATION/12Z TAFS/...HIGH PRESSURE WILL MOVE ACROSS THE AREA TODAY BRINGING VFR CONDITIONS. LOOK FOR BREEZY WESTERLY WINDS THIS MORNING... DIMINISHING THIS AFTERNOON AS THE PRESSURE GRADIENT WILL BE BRIEFLY TIGHT WITH LOW PRESSURE EXITING TO THE NORTHEAST AND THE HIGH MOVING IN FROM THE WEST. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING...THEN BECOMING EASTERLY AFTER MIDNIGHT. A VIGOROUS LOW PRESSURE SYSTEM WILL BE MOVING ACROSS THE CENTRAL PLAINS TONIGHT...REACHING SOUTHWEST IOWA SHORTLY AFTER SUNRISE ON WEDNESDAY. RAIN WITH SOME EMBEDDED THUNDERSTORMS SHOULD SPREAD IN QUICKLY FROM WEST TO EAST...REACHING KMSN BY 09Z AND KMKE AROUND 12Z WEDNESDAY. CONDITIONS SHOULD DIMINISH TO MVFR LEVELS WITHIN A FEW HOURS OF THE RAIN STARTING. && .MARINE...WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS THIS MORNING AS THE PRESSURE GRADIENT WILL BE TIGHT WITH LOW PRESSURE EXITING TO THE NORTHEAST AND HIGH PRESSURE PUSHING IN FROM THE WEST. THOSE WINDS WILL DIMINISH QUICKLY THIS AFTERNOON...BECOMING LIGHT AND VARIABLE THIS EVENING. A VIGOROUS LOW PRESSURE SYSTEM WILL TRACK ACROSS SOUTHERN IOWA WEDNESDAY MORNING...HEADING TOWARD CENTRAL INDIANA BY EARLY WEDNESDAY EVENING. SMALL CRAFT ADVISORY CONDITIONS MAY BE MET ON WEDNESDAY SOUTH OF MILWAUKEE DUE TO BRISK EASTERLY WINDS AND BUILDING WAVES. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && TODAY/TONIGHT AND AVIATION/MARINE...DAVIS WEDNESDAY THROUGH MONDAY...COLLAR
Hazardous weather outlook, Jun 3, 3:32 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 332 AM CDT TUE JUN 3 2014 WIZ046-047-051-052-056>060-062>072-040845- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 332 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE ARE CHANCES OF THUNDERSTORMS WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE SEVERE. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY...AND A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND SUNDAY. IT IS TOO EARLY TO DETERMINE IF THESE STORMS WOULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MOST LIKELY WILL NOT BE NEEDED THIS WEEK. LMZ643>646-040845- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 332 AM CDT TUE JUN 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT WESTERLY WINDS WILL APPROACH SMALL CRAFT ADVISORY CONDITIONS THIS MORNING. SMALL CRAFT ARE URGED TO USE CAUTION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SMALL CRAFT ADVISORY CONDITIONS MAY BE MET ON WEDNESDAY SOUTH OF MILWAUKEE...DUE TO BRISK EAST WINDS AND BUILDING WAVES. THERE ARE SMALL CHANCES FOR THUNDERSTORMS WEDNESDAY AND AGAIN ON SATURDAY...WITH A BETTER CHANCE FOR STORMS SATURDAY NIGHT AND SUNDAY. THE STORMS ARE NOT EXPECTED TO BE SEVERE WEDNESDAY. THE STORMS OVER THE WEEKEND MAY POSE A SIGNIFICANT RISK FOR MARINERS... ESPECIALLY SATURDAY NIGHT AND SUNDAY. DAVIS WWW.WEATHER.GOV/MKX
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:43 PM CDT | Small Craft Advisory | MKX | 11 hr |
Nearby
Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.